Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Memphis, TN

August 4, 2011Lee County, Mississippi

NWS Memphis, TN issued this special weather statement at Aug 4, 2011, 3:07 PM CDT for Lee County, Mississippi. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2011, 3:07 PM CDT (20:07 UTC)
Expired
Aug 4, 2011, 3:30 PM CDT
In force
23 min
Issued by
NWS Memphis, TN

County Lee County, MS

The radar

The Columbus AFB radar (KGWX), 57 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 3:30 PM CDTTSTM WND DMGSaltillo, MSSHINGLES OFF SEVERAL ROOFS IN HIS NEIGHBORHOOD. A TREE WAS ALSO SNAPPED IN HALF. POWER IS OUT IN THE AREA AS WELL.
Aug 4, 3:37 PM CDTTSTM WND DMGTupelo, MSNUMEROUS TREES DOWN IN TUPELO. AN AWNING WAS BLOWN OFF A BUSINESS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3023 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3023 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMEG 042007
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT THU AUG 4 2011

MSZ009-014>016-042030-
UNION MS-PRENTISS MS-PONTOTOC MS-LEE MS-
307 PM CDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS UP TO 50 MPH WAS 
LOCATED FROM BALDWYN TO 6 MILES SOUTHEAST OF NEW HARMONY AT 307 PM 
CDT...MOVING EAST AT 20 MPH.

PEOPLE IN LEE...PONTOTOC...PRENTISS AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN...TOMBIGBEE STATE PARK AND TUPELO...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3425 8855 3417 8879 3439 8895 3456 8856
TIME...MOT...LOC 2007Z 290DEG 17KT 3449 8860 3431 8885

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:09 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Aug 4, 1:09 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
109 PM CDT THU AUG 4 2011

.DISCUSSION...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 1029 AM CDT THU AUG 4 2011/

UPDATE...

CANCELLED PORTIONS OF SEVERE THUNDERSTORM WATCH 726 A WHILE AGO AS
MCS OF INTEREST HAS SHOWN SIGNIFICANT SIGNS OF WEAKENING OVER THE
PAST HOUR. WHILE ISO-SCT STORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...THE THREAT APPEARS TOO MARGINAL TO CONTINUE THE WATCH
OVER THE AREAS NOT IN THE POTENTIAL PATH OF THE MCS. THERE HAVE
BEEN STORMS DEVELOPING JUST SOUTH OF KMKL...BUT WEAK SHEAR AND A
CAPPED ENVIRONMENT FOR THE NEXT FEW HOURS SHOULD LIMIT CONVECTION
TO THE ELEVATED NATURE THROUGHOUT THE SPAN OF THIS WATCH.
THUS...MAY BE ABLE TO CANCEL THE REST OF THE WATCH AS THE MCS
CONTINUES TO DECAY.

SOME UPDATES WERE MADE TO THE REST OF THE WEATHER ELEMENTS...
PARTICULARLY HIGHS TODAY. WITH A BUNCH OF CLOUDS OVER THE FAR EAST
AND NORTH...LOWERED TEMPS A BIT THERE TO BETTER MATCH WITH THE
SURROUNDING WFOS. AREAS SOUTH AND WEST SHOULD BAKE AGAIN TODAY
WITH HEAT INDICES LIKELY TOPPING 115 IN MANY AREAS. PLAN TO KEEP
THE CURRENT HEAT HEADLINES IN PLACE.

BORGHOFF

PREV DISCUSSION... /ISSUED 826 AM CDT THU AUG 4 2011/

UPDATE...

COMPLEX OF THUNDERSTORMS OVER SOUTHERN MISSOURI HAS SPARKED A
SEVERE THUNDERSTORM WATCH UNTIL 3 PM. INSTABILITY WILL BUILD
THROUGH THE MORNING AS SFC TEMPS WARM RAPIDLY BACK INTO THE 90S.
THE QUESTION IS WHETHER THIS COMPLEX WILL DIVE SUFFIENTLY SOUTH TO
IMPACT MUCH OF THE WATCH AREA...SO FAR IT APPEARS TO BE HEADED
EAST ON THE PERIPHERY OF THE RIDGE. HOWEVER...SCATTERED STORMS
HAVE DEVELOPED NEAR FORREST CITY SO WHILE THE MAIN COMPLEX MAY NOT
TURN OUT TO BE MUCH OF A THREAT...THE NEARBY FRONT MAY BE A
SUFFICIENT TRIGGER TO PRODUCE SCATTERED SEVERE STORMS INTO EARLY
AFTERNOON.

BORGHOFF

PREV DISCUSSION... /ISSUED 236 AM CDT THU AUG 4 2011/

DANGEROUS HEAT WILL CONTINUE ACROSS THE MIDSOUTH TODAY.
TEMPERATURES ARE STILL IN THE MID 80S TO LOWER 90S AT MIDNIGHT
ACROSS MUCH OF THE CWA. CLOUD COVER FROM THUNDERSTORMS THAT ARE
OCCURRING ACROSS MIDDLE TENNESSEE AND AREAS IN WEST TENNESSEE NEAR
THE TENNESSEE RIVER ARE HELPING KEEP THE TEMPERATURES UP THIS
MORNING. THIS WILL ALLOW TEMPERATURES TO ALREADY BE OFF TO WARM
START TODAY. CLOUDS WILL EVENTUALLY THIN LEAVING MOSTLY SUNNY TO
PARTLY CLOUDY SKIES. AN OUTFLOW BOUNDARY FROM CONVECTION HAS
DRIFTED SOUTH AND IS LOCATED ACROSS EAST ARKANSAS INTO SOUTHWEST
TENNESSEE. THIS OUTFLOW BOUNDARY WILL LIKELY BE WHERE CONVECTION
FIRES UP TODAY AND ALONG THE FRONT WHICH IS LOCATED ACROSS
SOUTHERN MISSOURI AND EXTREME NORTHERN TENNESSEE. HOWEVER BOTH THE
NAM AND GFS SEEM TO INDICATE THAT CONVECTION MAY NOT FIRE UP UNTIL
AFTER 00Z LEAVING TODAY MOSTLY DRY AFTER THIS MORNINGS CONVECTION
FINALLY DIES OFF. HOWEVER WILL CONTINUE WITH 20 POPS JUST IN CASE.
IN ADDITION...HIGHER DEWPOINTS WILL POOL ALONG THE OUTFLOW
BOUNDARY AND FRONT AND ACTUALLY MAY LEAD TO HIGHER HEAT INDEX
VALUES THAT OCCURRED YESTERDAY DESPITE SLIGHTLY COOLER
TEMPERATURES FOR HIGHS OVER MUCH OF THE CWA. HIGHS ACROSS EXTREME
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST
TENNESSEE WILL BE IN THE UPPER 90S WHILE LOCATIONS ACROSS NORTH
MISSISSIPPI WILL SEE HIGHS IN THE 105 TO 106 DEGREE RANGE AGAIN
TODAY. WOULD NOT BE SURPRISED TO SEE MANY LOCATIONS TOPPING OUT
WITH HEAT INDEX VALUES AROUND 120 DEGREES THIS AFTERNOON. WILL
EXPAND EXCESSIVE HEAT WARNING TO COVER ALL BUT
HENRY...WEAKLEY...OBION AND LAKE COUNTIES.

FRIDAY...FRONT WILL REMAIN LOCATED OVER THE CWA. MODELS INDICATING
CONVECTION THAT FIRES UP THURSDAY NIGHT...SOME OF WHICH COULD BE
SEVERE...WILL CONTINUE THROUGH OUT THE DAY ON FRIDAY. THIS WILL
LIKELY KEEP HIGHS IN THE 90S BUT EXPECT WIDESPREAD DEWPOINTS IN THE
UPPER 70S THANKS TO POOLING ALONG FRONT. THE COMBINATION OF THE HIGH
DEWPOINTS AND HIGHS IN THE 90S WILL STILL PRODUCE HEAT INDICES IN
THE 110-113 RANGE THUS WILL GO AHEAD AND EXPAND EXCESSIVE HEAT
WARNING INTO FRIDAY FOR SOUTHERN HALF OF THE CWA WHERE CONFIDENCE IS
HIGHEST OF REACHING CRITERIA. WILL CONTINUE WATCH FOR NORTHERN HALF
OF THE CWA.

SATURDAY...FRONT SHIFTS A TAD NORTH THUS MODELS ARE DEVELOPING
CONVECTION ACROSS NORTHERN PORTIONS OF THE CWA WHILE THE SOUTHERN
HALF MAY STAY DRY. THIS WILL ALLOW HIGHS TO REACH BACK INTO THE LOW
100S ACROSS THE SOUTHERN HALF. DEWPOINTS MAY MIX OUT SOME ACROSS THE
SOUTH BUT UPPER 70 DEWPOINTS MAY REMAIN ACROSS THE NORTH. THUS HEAT
INDICES WILL LIKELY HIT GREATER THAN 110 DEGREES AGAIN ON SATURDAY.
WILL CONTINUE WITH THE EXCESSIVE HEAT WATCH.

SUNDAY THROUGH THE END OF THE FORECAST PERIOD...THE RIDGE WILL
GRADUALLY SHIFT TO THE SOUTH AND WEST PUTTING THE MIDSOUTH IN
NORTHWEST FLOW ALOFT BY EARLY NEXT WEEK. FIRST...SUNDAY WILL BE
ANOTHER WARM DAY WITH HIGH HEAT INDICES LIKELY THUS WILL EXPAND
WATCH THROUGH SUNDAY. BY MONDAY...AREA WILL BE IN NORTHWEST FLOW
ALOFT. THIS MEANS ONE UPPER LEVEL DISTURBANCE AFTER ANOTHER WILL
MOVE THROUGH THE AREA. BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL CONTINUE AS A RESULT. ALTHOUGH...THE 12Z ECMWF HAS BACKED OFF
ON PUSHING THE RIDGE ALL THE WAY DOWN INTO TEXAS LIKE THE GFS DOES.
THUS TEMPERATURES MAY NOT BE AS COOL AS PREVIOUSLY THOUGHT IF THE
ECMWF ENDS UP BEING CORRECT. BUT THE NEW 00Z ECMWF HAS COME BACK
MORE IN LINE WITH THE 00Z GFS. FOR NOW WILL CONTINUE TO LEAN WITH
THE GFS AS IT HAS BEEN CONSISTENT ON PUSHING THE RIDGE TO THE SOUTH
AND WEST AND BRINGING COOLER TEMPERATURES INTO THE AREA.

KRM

&&

.AVIATION...
18Z TAFS
CONFIDENCE IS NOT HIGH ENOUGH TO PUT VCTS FOR MEM...TUP...AND MKL
FOR TODAY BECAUSE TS ACTIVITY WILL STAY NORTHWARD IN NORTHERN
ARKANSAS...SOUTHEASTERN MISSOURI...AND WESTERN KENTUCKY BECAUSE OF
THE FRONTAL BOUNDARY OVER CENTRAL TENNESSEE AND ARKANSAS. JBR HAS
A GREATER CHANCE OF VCSH BECAUSE OF THE FRONTAL BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  82 100  82 101 /  20  30  20  20
MKL  74  97  76  98 /  20  40  20  30
JBR  78  99  78 101 /  20  30  20  20
TUP  79 100  78  97 /  20  30  20  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
     GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
     FOR CLAY-CRAIGHEAD-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SATURDAY FOR CRITTENDEN-
     CROSS-LEE AR-PHILLIPS-ST. FRANCIS.

     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
     EVENING FOR CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.

MO...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR DUNKLIN-
     PEMISCOT.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
     FOR DUNKLIN-PEMISCOT.

MS...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SATURDAY FOR ALCORN-BENTON
     MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
     MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
     EVENING FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
     DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
     PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
     TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...EXCESSIVE HEAT WARNING UNTIL 7 AM CDT FRIDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-HENDERSON-LAUDERDALE-
     MADISON-TIPTON.

     EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
     FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-GIBSON-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-TIPTON-
     WEAKLEY.

     EXCESSIVE HEAT WARNING UNTIL 7 AM CDT SATURDAY FOR FAYETTE-
     HARDEMAN-HARDIN-MCNAIRY-SHELBY.

     EXCESSIVE HEAT WATCH FROM SATURDAY MORNING THROUGH SUNDAY
     EVENING FOR FAYETTE-HARDEMAN-HARDIN-MCNAIRY-SHELBY.

     HEAT ADVISORY UNTIL 7 AM CDT FRIDAY FOR HENRY-LAKE-OBION-WEAKLEY.

&&
Hazardous weather outlook, Aug 4, 3:41 AM CDT, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
341 AM CDT THU AUG 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
341 AM CDT THU AUG 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY AND TONIGHT FOR MUCH
OF THE MIDSOUTH. A HEAT ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHWEST TENNESSEE. HEAT INDICES WILL REACH BETWEEN 105 AND 120
DEGREES THIS AFTERNOON INTO THIS EVENING.

THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY INTO TONIGHT ACROSS
THE MIDSOUTH. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN
THREATS FROM THE STORMS. HEAVY RAIN MAY PRODUCE LOCALIZED FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXCESSIVE HEAT WARNINGS AND WATCHES ARE IN EFFECT FOR THE MIDSOUTH
THROUGH SUNDAY. HEAT INDEX VALUES IN EXCESS OF 110 DEGREES ARE
EXPECTED THROUGH THIS PERIOD.

THERE IS A SLIGHT RISK FOR SEVERE STORMS FRIDAY INTO FRIDAY
EVENING ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS AND LARGE HAIL
WILL BE THE MAIN THREATS FROM THE STORMS. HEAVY RAIN MAY PRODUCE
LOCALIZED FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH FRIDAY EVENING.

KRM

In the hours before

Local storm report, Aug 4, 12:50 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1250 PM CDT THU AUG 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND DMG     2 S PARIS               36.27N 88.31W
08/03/2011                   HENRY              TN   EMERGENCY MNGR

            MULTIPLE POWER POLES DOWN ALONG HWY 79 SOUTH OF PARIS.

0928 PM     TSTM WND DMG     HENRY                   36.20N 88.41W
08/03/2011                   HENRY              TN   EMERGENCY MNGR

            ROOF BLOWN OFF SAWMILL IN HENRY.

&&

CDG
Special weather statement, Aug 4, 2:42 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT THU AUG 4 2011

MSZ006-009-017-042015-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
242 PM CDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS TO LEAST 55 MPH WAS LOCATED
OVER TISHOMINGO AT 242 PM CDT...MOVING SOUTHEAST AT 25 MPH.

PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3461 8813 3456 8813 3440 8816 3434 8846
      3461 8858 3476 8823 3465 8812
TIME...MOT...LOC 1942Z 319DEG 23KT 3463 8824
Special weather statement, Aug 4, 2:47 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT THU AUG 4 2011

MSZ006-009-017-042015-
TISHOMINGO MS-PRENTISS MS-ITAWAMBA MS-
247 PM CDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 PM CDT FOR...

  NORTHERN ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS TO 55 MPH WAS LOCATED OVER
TISHOMINGO AT 242 PM CDT...MOVING SOUTHEAST AT 25 MPH.

PEOPLE IN ITAWAMBA...PRENTISS AND TISHOMINGO COUNTIES...INCLUDING
LOCATIONS NEAR TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3461 8813 3456 8813 3440 8816 3434 8846
      3461 8858 3476 8823 3465 8812
TIME...MOT...LOC 1942Z 319DEG 23KT 3463 8824
Special weather statement, Aug 4, 3:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
307 PM CDT THU AUG 4 2011

MSZ009-014>016-042030-
UNION MS-PRENTISS MS-PONTOTOC MS-LEE MS-
307 PM CDT THU AUG 4 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

  LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS UP TO 50 MPH WAS
LOCATED FROM BALDWYN TO 6 MILES SOUTHEAST OF NEW HARMONY AT 307 PM
CDT...MOVING EAST AT 20 MPH.

PEOPLE IN LEE...PONTOTOC...PRENTISS AND UNION COUNTIES...INCLUDING
LOCATIONS NEAR BALDWYN...TOMBIGBEE STATE PARK AND TUPELO...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3425 8855 3417 8879 3439 8895 3456 8856
TIME...MOT...LOC 2007Z 290DEG 17KT 3449 8860 3431 8885

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:42 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo33 min
Aug 4, 2:47 PM CDTSpecial Weather StatementMEGPrentiss, Tishomingo28 min
Aug 4, 2:52 PM CDTSevere Thunderstorm WarningMEGItawamba, Prentiss, Tishomingo53 min
Aug 4, 3:19 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe56 min
Aug 4, 4:03 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tippah42 min
Aug 4, 4:15 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc75 min
Aug 4, 4:32 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo43 min
Aug 4, 4:44 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Pontotoc, Prentiss, Tippah and 1 more46 min
Aug 4, 5:05 PM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc115 min
Aug 4, 5:10 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc50 min
Aug 4, 5:17 PM CDTSevere Thunderstorm WarningMEGAlcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more43 min
Aug 4, 5:34 PM CDTSpecial Weather StatementMEGChickasaw26 min
Aug 4, 5:35 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo40 min
Aug 4, 5:36 PM CDTFlash Flood WarningMEGLee, Prentiss, Tishomingo84 min
Aug 4, 5:44 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha31 min
Aug 4, 5:54 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Pontotoc116 min
Aug 4, 5:55 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw35 min
Aug 4, 6:00 PM CDTSevere Thunderstorm WarningMEGMonroe45 min
Aug 4, 6:14 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Pontotoc, Yalobusha61 min
Aug 4, 6:16 PM CDTSpecial Weather StatementMEGItawamba29 min
Aug 4, 6:50 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Yalobusha74 min
Aug 3, 7:33 PM CDTSpecial Weather StatementMEGObion42 min
Aug 3, 8:07 PM CDTSpecial Weather StatementMEGObion, Weakley38 min
Aug 3, 8:37 PM CDTSpecial Weather StatementMEGHenry, Weakley38 min
Aug 3, 9:08 PM CDTSpecial Weather StatementMEGCarroll, Henry52 min
Aug 3, 10:50 PM CDTSpecial Weather StatementMEGHardin25 min
Aug 4, 12:23 AM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Henderson29 min
Aug 4, 12:38 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy52 min
Aug 4, 2:49 AM CDTSevere Thunderstorm WarningMEGCarroll, Henry41 min
Aug 4, 5:31 AM CDTSevere Thunderstorm WarningMEGHardin44 min
Aug 4, 3:34 PM CDTSpecial Weather StatementMEGFayette, Hardeman56 min
Aug 4, 3:39 PM CDTExcessive Heat WarningMEGDyer, Gibson4 days
Aug 4, 4:12 PM CDTSpecial Weather StatementMEGChester, Madison33 min
Aug 4, 5:11 PM CDTFlash Flood WarningMEGHardeman, McNairy64 min
Aug 3, 7:14 PM CDTSpecial Weather StatementMEGRandolph46 min

Nearby

Special Weather Statements in Mississippi, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.